Hail, Knox
- When
- March 26, 12:18 PM CST
- Where
- Knox County, Munday
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.450, -99.630
A pre-frontal line of storms formed in north Texas and extended up into central Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A pre-frontal line of storms formed in north Texas and extended up into central Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 26, 12:05 PM CST, 13 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
105 PM CDT Mon Mar 26 2018
.DISCUSSION...
See Aviation
&&
.AVIATION...
All of our terminals are in VFR conditions for the moment. Mid
level showers and thunderstorms are expected to begin developing
this afternoon into the evening hours across much of Oklahoma and
north Texas. Ceilings will likely begin reducing along with more
widespread showers and thunderstorms after 00Z, resulting in MVFR
to IFR conditons as the early morning progresses. Conditions are
not expected to improve very much toward the end of the forecast
period. A cold front currently stretched across far northwest
Oklahoma will begin pushing southward across after 06Z, resulting
in a north surface wind shift across our terminals as the morning
progresses.
&&
.PREV DISCUSSION... /issued 533 AM CDT Mon Mar 26 2018/
DISCUSSION...
AVIATION...
IFR conditons from ceilings are expected through much of the
morning over central and northern Oklahoma with northern border
areas in fog also. Ceilings will lift this afternoon and later in
the day thunderstorms are expected to form from southwestern into
central Oklahoma, with some severe. MVFR and some IFR ceilings are
expected later tonight in areas outside of the western border
parts of Oklahoma.
PREV DISCUSSION... /issued 425 AM CDT Mon Mar 26 2018/
DISCUSSION...
Dense fog is likely this morning over northern Oklahoma where
moist southeasterly flow has resulted in RH values at 100 percent.
Another, stronger short- wave trough will bring a chance for
severe thunderstorms to part of southern and central Oklahoma late
this afternoon and evening. A dry line will move into western
Oklahoma with very humid conditions to the east. The proximity of
an upper level jet this evening and shear and instability will
make showers and thunderstorms likely near and east of I-44 from
late afternoon through the evening. See the Hazardous Weather
Outlook for details. A westerly wave will pass to the north of OK
Tuesday and help a front move south into the state and into
northern Texas. South central and southeastern Oklahoma are
expected to be under the influence of another wave emanating from
the upper low over the southwestern U.S. and another round of
showers and thunderstorms with heavy rainfall possible near the
front later on Tuesday. The main upper low and trough approaches
Oklahoma from the southwest on Wednesday and brings another chance
for rain, this time behind the front and again to south central
and southeastern Oklahoma. By Thursday, around 3 inches of rain
could occur there. After the upper low finally exits on Thursday,
rain chances decrease. Another front is expected late next weekend
but will encounter less moisture over the southern plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 78 52 57 44 / 60 80 70 40
Hobart OK 80 51 57 43 / 20 40 50 50
Wichita Falls TX 80 59 66 48 / 60 90 60 70
Gage OK 74 43 51 37 / 0 20 20 10
Ponca City OK 76 47 52 41 / 40 60 50 10
Durant OK 73 65 67 51 / 40 70 90 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 7 PM CDT this evening through Tuesday morning
for OKZ025>031-039-040.
Flood Watch from 7 PM CDT this evening through late Tuesday
night for OKZ032-041>043-045>048-050>052.
TX...None.
&&
11/10/68Hazardous Weather Outlook National Weather Service Norman OK 1158 AM CDT Mon Mar 26 2018 OKZ004>048-050>052-TXZ083>090-271700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1158 AM CDT Mon Mar 26 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms across portions of southwest Oklahoma and western north Texas. A Slight Risk surrounds the Enhanced Risk and is primarily located across central and southwest Oklahoma and western north Texas. Large hail up to the size of tennis balls and damaging wind gusts to 70 mph will be the primary hazards with the strongest storms. The tornado risk is very low. Thunderstorms will continue to develop across western north Texas and southwest Oklahoma through this afternoon. These thunderstorms are expected to spread into central Oklahoma between 5 to 9 PM and southeast Oklahoma after 9 PM. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western north Texas, southwest Oklahoma, and central Oklahoma should prepare for severe weather operations this afternoon and evening. .Heavy Rainfall... Heavy rain may cause localized flooding, generally along and southeast of I-44 and east of I-35, this evening and overnight. A Flood Watch is in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Heavy Rainfall... Heavy rain will continue into early Tuesday, while shifting farther southeast, mainly affecting south-central and southeast Oklahoma on Tuesday. A Flood Watch is in effect for southeast and south central Oklahoma through Tuesday evening. .Thunderstorms... There is a Marginal Risk for severe thunderstorms Tuesday in far southeast Oklahoma. Otherwise, there will continue to be a chance of thunderstorms Wednesday, and again on Sunday. Storms on those two days are unlikely to be severe. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1214 PM CDT MON MAR 26 2018 TXZ090-261730- Clay TX- 1214 PM CDT MON MAR 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR east central Clay County Until 1230 PM CDT... AT 1211 PM CDT, a strong thunderstorm was located near Bellevue, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Hail may accumulate on roads, including Highway 287, causing hazardous travel. Locations impacted include... Bellevue. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3369 9812 3382 9798 3359 9798 3358 9801 TIME...MOT...LOC 1711Z 232DEG 33KT 3365 9802 BRB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1245 PM CDT MON MAR 26 2018 TXZ090-261800- Clay TX- 1245 PM CDT MON MAR 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until 100 PM CDT... AT 1243 PM CDT, a strong thunderstorm was located over Bellevue, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Hail may accumulate on roads, including Highway 287, causing hazardous travel. Locations impacted include... Bellevue and Vashti. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3361 9816 3380 9798 3356 9798 3353 9804 TIME...MOT...LOC 1743Z 227DEG 32KT 3363 9803 BRB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1253 PM CDT MON MAR 26 2018
TXZ090-261815-
Clay TX-
1253 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until
115 PM CDT...
AT 1251 PM CDT, a strong thunderstorm was located 6 miles west of
Newport, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Bellevue, Newport and Vashti.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3369 9804 3366 9798 3349 9798 3347 9801
3347 9824
TIME...MOT...LOC 1751Z 228DEG 30KT 3349 9813
BRBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1257 PM CDT MON MAR 26 2018
TXZ084-087-088-261815-
Foard TX-Knox TX-Baylor TX-
1257 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard...east central
Knox and northwestern Baylor Counties Until 115 PM CDT...
AT 1256 PM CDT, a strong thunderstorm was located 4 miles east of
Vera, moving northeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Red Springs, Vera and southwestern Lake Kemp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3357 9959 3383 9951 3383 9937 3371 9918
3355 9944
TIME...MOT...LOC 1756Z 221DEG 23KT 3364 9948
BRBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
108 PM CDT MON MAR 26 2018
OKZ038-044-261845-
Cotton OK-Comanche OK-
108 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR Cotton and southeastern Comanche
Counties Until 145 PM CDT...
AT 106 PM CDT, strong thunderstorms were located near Cookietown
and Radlett, moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Southern Lawton, Walters, Geronimo, Temple, Faxon, Cookietown, Hulen
and Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3414 9823 3413 9825 3423 9861 3459 9856
3456 9814 3419 9814 3412 9821
TIME...MOT...LOC 1806Z 204DEG 26KT 3433 9843
BRBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
116 PM CDT MON MAR 26 2018
TXZ085-088-261845-
Wilbarger TX-Baylor TX-
116 PM CDT MON MAR 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Wilbarger and
northwestern Baylor Counties Until 145 PM CDT...
AT 114 PM CDT, strong thunderstorms were along a line extending from
6 miles southwest of Grayback to 7 miles north of Red Springs, moving
northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Grayback and Lake Kemp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3376 9948 3377 9948 3405 9936 3404 9895
3386 9895 3367 9927
TIME...MOT...LOC 1814Z 225DEG 26KT 3390 9923 3372 9938
BRBThe Dyess AFB radar (KDYX), 107 km away, was scanning. The volume nearest the first event began at 18:18 UTC.
6 hail, 2 thunderstorm wind. Local standard time, as filed.
Downed power pole.
Carport destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, March 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 738957, 738958, 738959, 738960, 738961, 738964, 738965, 738962.